Tapering off Lexapro or Cipralex (Escitalopram)

Posted by aliali @aliali, Aug 14 10:21pm

Hi there,
1. Where can I access reliable information for Lexapro tapering off? The leaflet contains no information about that. People use this community to ask for help about this matter, but I feel great hesitation to accept advice from anyone, even my physician. Why?
In the past, I had stopped taking Cipralex 10 mg suddenly and without consulting my physician and a relapse occured. Last week, my physician asked me to take a 10 mg dose rather than a 20 mg dose. I am a little hesitant. Should I do it?! I am looking for some reliable source for tapering off. Should I reduce the dose immediately from 20 mg to 10 mg or take it like 20,10,20..mg per day? I really need your help

I can only share my experience with you:
I had chest pains when I took Escitalopram. The doctor told me to stop taking it. Others have taken it without incident.
I am titrating slowly off Clonazapam. I took it for many years for a head tremor. I did not know that you can be dependent on this med! I am finally to the point of forgetting to take it!! It has not been an easy journey …until recent months of taking fewer pills each week(or month?)
Your schedule may be different, but stay the course.

If I were offering support to anyone I would say be patient with your self! As you slowly take 1/2 less pill each day(for weeks) you will forget! that you did not take the second half of the pill!
[Be patient with yourself.] There may be a time when you take the second half of the pill. You are human! Forgive yourself and go on!
We will be waiting to hear from you! You CAN do this.

Liked by sears, danielw58

REPLY

I re read your dosage and it is higher than the med I took.
Please consult with your doctor or pharmacist.
We will be waiting to hear your plan for dose reduction.
Peace and prayers for you. You CAN do this. Do not hesitate to ask for information about schedules that fit you with this particular medication.

Liked by danielw58

REPLY

@helenfrances
Hi there,
Thanks for being responsive.
I appreciate your time in writing those valuable, supportive posts!
I am living in Saudi Arabia; I can hardly access a reputable physician! I should double-check whether his guidelines are recommended or not.
For example, I have finally accessed a reliable source of information about tapering steps:
https://www.health.harvard.edu/diseases-and-conditions/how-to-taper-off-your-antidepressant
Harvard medical school states that I should decrese my dose by 5 mg each stage: 20,15, 10, 5 mg then no taking anymore. This is clearly different from my physician’s proposal which seems to be unwise. As I am obsessed with the reliability of information I hear or read, it seems like I have to reduce my daily dose to 15 mg rather than 10 mg.

Liked by danielw58

REPLY
@aliali

@helenfrances
Hi there,
Thanks for being responsive.
I appreciate your time in writing those valuable, supportive posts!
I am living in Saudi Arabia; I can hardly access a reputable physician! I should double-check whether his guidelines are recommended or not.
For example, I have finally accessed a reliable source of information about tapering steps:
https://www.health.harvard.edu/diseases-and-conditions/how-to-taper-off-your-antidepressant
Harvard medical school states that I should decrese my dose by 5 mg each stage: 20,15, 10, 5 mg then no taking anymore. This is clearly different from my physician’s proposal which seems to be unwise. As I am obsessed with the reliability of information I hear or read, it seems like I have to reduce my daily dose to 15 mg rather than 10 mg.

Jump to this post

I agree with the tapering dose slowly 5mg each month until you off the medication. Some doctors who are not experienced enough with prescribing those medications don’t realize that the process must be slow when coming off those meds. If you come off those meds too fast there is a good chance you will have unpleasant side effects like depression getting worse and withdrawals. These meds effect the brain and should be taken off slowly.

Liked by sears

REPLY

Hi @aliali, Here is a brief inventory of recent discussions where members are talking about escitalopram (Lexapro or Cipralex).

– Horrible Lexapro Side Effects Not Going Away. https://connect.mayoclinic.org/discussion/horrible-lexapro-side-effects-not-going-away/
– LEXAPRO https://connect.mayoclinic.org/discussion/lexapro-1/
– Lexapro withdrawals? https://connect.mayoclinic.org/discussion/lexapro-withdrawals/
– how to wean off lexapro 10 mg https://connect.mayoclinic.org/discussion/how-to-wean-off-lexapro-10-mg/
– Lexapro Withdrawal https://connect.mayoclinic.org/discussion/lexapro-withdrawal-1/

REPLY
@aliali

@helenfrances
Hi there,
Thanks for being responsive.
I appreciate your time in writing those valuable, supportive posts!
I am living in Saudi Arabia; I can hardly access a reputable physician! I should double-check whether his guidelines are recommended or not.
For example, I have finally accessed a reliable source of information about tapering steps:
https://www.health.harvard.edu/diseases-and-conditions/how-to-taper-off-your-antidepressant
Harvard medical school states that I should decrese my dose by 5 mg each stage: 20,15, 10, 5 mg then no taking anymore. This is clearly different from my physician’s proposal which seems to be unwise. As I am obsessed with the reliability of information I hear or read, it seems like I have to reduce my daily dose to 15 mg rather than 10 mg.

Jump to this post

Many years ago I was told by my excellent pharmacologist/psychiatrist that some people are exquisitely sensitive to certain medications, as I was to imipramine. From a top dose of 70 mg, he helped me go down by taking just 10 mg less on one day a week for a month, then on two days a week for a month etc. It took a long time for me to go down, but it was almost painless. If you have been on your med for a long time, there is no rush. Only you know how you feel. You may feel the difference for a day or two, but you know your own body. You will know whether you can tolerate going faster or not.

Liked by sears

REPLY
Please login or register to post a reply.